Depends on cause. This can be due to meds, nervous system disease, heart disease, dehydration, aging, or other. Treatment for each of these can be different. Postural hypotension occuring after eating can be avoided by eating small meals low in carbohydrates. For all causes, stand up slowly rather than quickly to allow the body to adjust. Fludrocortisone can be used in some cases. Please check with your doctor.
Drink. Staying hydrated is the best way to decrease the symptoms of postural hypotension.
More salt & fluid. Decrease blood pressure medication and change positions more gradually.
Orthostatic hypotens. The significance has to do with the problems caused by dropping blood pressure with position change. This can be very problematic for people. See the following wiki for more details: http://en. Wikipedia. Org/wiki/orthostatic_hypotension.
Low on standing. Normally the blood pressure is actually slightly higher when you stand up. Autonomic nerves cause the blood vessels to constrict and slighly overshoot so that the blood pressure goes up a little. So it is abnormal for your blood pressure to go down (hypotension) when you stand up. There are many reasons why this occurs, so tests are needed to figure out the cause so that it can be treated properly.
Drop in BP. Postural hypotension means that the blood pressure drops when going from seated to standing position. Can be result of neurological problems, medications, but more commonly dehydration. Often it is accompanied by dilation of blood vessels, such as from drinking alcohol.
Postural hypotension. Try to sit down and keep hydrated -- sport drinks or chicken soup would work wonder in your case --.
Adrenal support. When having it, get up slowly with something to hold on to to prevent falling. To prevent, look for the cause. It could be a side effect of meds. Most commonly it is due to adrenal insufficiency, a very common condition which is helped by rest, stress reduction, vit c & b vits, salt & herbs like ashwagandha, rhodiola & eleuthero. The book adrenal fatigue by james wilson is an excellent resource.
Low blood pressure. Postural hypotension describes a phenomenon that occurs in some people -- usually otherwise healthy -- in which after they rise from either a prone, or sitting, position their blood pressure quickly becomes lower. As a consequence, the affected person becomes uncomfortably dizzy, or lightheaded for a short time period.
Move slowly. Get up very slowly, always giving yourself time (at least 1-2 minutes) to equilibrate. Wear tight fitting support hose. Eat a lot of salt. Drink lots of fluid. If you're still dizzy when you're lying down, you don't have postural hypotension. Reconsider the diagnosis.
What is the technical definition of postural hypotension, and what's it got to do with the spinal cord injury?
Temporary effect. Spinal cord injury affects not only the main nervous system but the autonomic nervous system. Example of the autonomic nervous system is sweating or shivering. The autonomic system is also disrupted in sci but the good news is that this problem usually resolves over time unless the person's injury is very high in the spinal cord (upper cervical spine (>.
Poss not related. Postural hypotension can be from many things. One is dehydration. Sometimes you can get hypotension from medications you take. You need to ask your doctor what he thinks is the cause of your hypotension. But usually spinal cord injuries have little to do with this. I suppose you might get muscle atrophy from the spinal cord injury and you could have reduced blood going back to your heart.
Postural hypotension.. ..is a big problem for many patients with SCI, particularly those with cervical or high thoracic spine injuries. It occurs from damage to the nerves of the autonomic nervous system. Some can be treated with just salt tablets, but there are medications which can help if needed. Exercise, including usingelectrical stimulation (FES) or bodyweight-suported treadmill, can be useful. Good luck!
I think there might be a genetic link. My (maternal) aunt and I both have pretty severe postural hypotension (fainting occasionally).?
You are correct. A genetic defect resulting in low aldosterone could be found in genetically related people. Low aldosterone results in low sodium, and low sodium results in low volume, and low volume results in low blood pressure. Standing will result in less than needed blood pressure to keep the brain alert.
Yes. Pots (postural orthostatic tachycardia syndrome) has familial links. Aldosterone might be direct genetic link or secondary effect of a more primary disorder with genetic relationships. Persons with eds (ehlers-danlos syndrome), a variety of joint hypermobility syndrome (jhs), have greater incidence of pots. Theory of autonomic dysregulation is a convincing physiological mechanism to explain pots.
I am experiencng postural hypotension, I am much sacred whether any ans dysfunction. What may be the cause and what should be the treatment?
Keep it simple. Common things happen commonly. Try drinking plenty of fluids and easing up any salt restriction, if you do that, and liberalize your salt intake. Avoid natural diuretics like alcohol and caffeine. It is normal to have momentary dizziness when arising quickly from a squatting position and even from just lying supine if you arise quickly enough. ANS dysfunction is rare.
See a doctor. Postural hypotension is an extremely complex disorder and needs to be treated by someone who is knowledgeable in this disorder. A cardiologist or a neurologist who specializes in autonomic dysfunction would be good choices. Endocrinologists sometimes will be helpful. You need to keep well-hydrated and wear compression stockings at least up to mid-thigh as a start.
Theoretical ideas. Autonomic nervous system (ANS) disorder is likely explanation for postural orthostatic tachycardia syndrome (pots). To my mind treatment would be development of generalized body muscle tone by means of initially gentle and later more progressively increased and stressful exercises; via yoga and/or tai chi, and later strength training with weights.
Dizziness. Dizziness and lightheartedness sometimes accompanied by an increase in heart rate.